Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

Suffering from severe dizziness. Should I be concerned?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2010
Answered : 726 Questions
Hello, I am a 33 yr old male approx 9.5 st in weight, height 5’11”. Whilst sat at my computer at work i had an intense dizzy sensation lasting around 1 second. I began to fall off my chair and caught myself before i actually did fall off as the dizziness subsided. I had lunch about 1\2hr ago. i smoke and 10 mins before the dizziness i was outside in the cold then back into the office. Should i be concerned about this? Thanks XXXXXXX
Posted Mon, 31 Dec 2012 in Brain and Spine
Answered by Dr. Kulbir Singh 2 hours later
Hello XXXXXXX and thanks for writing in
I have read your query with diligence. The dizziness that has occurred for such a short period of time might be due to:
1. Atrial Fibrillation: As you have a history of AF and cause due to the intake of caffeine a short episode of AF can cause this type of dizziness. You need to take medication like beta-blockers or calcium channel blockers for that if not taking previously and stop the consumption of caffeine in future because it simulates the heart. Else you may need pacemaker implantation in future.

2. It can be cause due the change of the climate from cold to hot. If this is the cause you need not to worry and keep yourself covered with warm cloths.

3. It may be a shock that has occur you to stress, work load or dehydration.

You have asked that is it a matter of concern? I would like to say that you should consult your cardiologist again and get yourself examined. AF can be the cause and needs to be treated. If such episode occur during driving or swimming than it can be XXXXXXX Get rid from it before it harms you.

Hope I have answered your query. Write if you have any follow up query.

Best Wishes

Dr. Kulbir Singh
Above answer was peer-reviewed by
Follow-up: Suffering from severe dizziness. Should I be concerned? 11 minutes later
Many thanks.
i dont believe it is AF as my heart is currently in rhythm and hasn’t gone into AF since the episode in August which lasted for 3 days until i was prescribed beta blockers. But i will cut out the caffeine again. It maybe a silly question but can i still have AF if i am not showing primary symptoms? e.g. My heart is not out of rhythm
Else, I think you may be right and the temperature extremes could have had something to do with it and plus i have just started a new job so the culmination of both factors and a touch of dehydration maybe the causes.
best regards,
Answered by Dr. Kulbir Singh 29 minutes later
Hello XXXXXXX and thanks again for the query
I will be happy to say you that dizziness is due to change in climate or stress or dehydration. But we need to prove that it is not due to AF. If you are presently taking beta-blockers than it will take care of your rhythm.

If you have stopped the beta-blockers than you need to get your EKG done and rule out whether you have sinus rhythm or not. AF can be asymptomatic and actives when it gets stimulant like caffeine. It really flutters fast. Recent EKG can tell you the about the rhythm. I hope it is sinus rhythm and need not to worry.


Dr. Kulbir Singh
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor